After using Skin Tac for about two weeks, I'm on the verge of abandoning it unless I can find a solution. (I will be ordering that adhesive remover Dave mentioned, just can't do it at the moment due to other medical expenses.) When I first switched infusion sets my sites had almost no irritation. Since using Skin Tac, irritation has come back with a vengeance!
Contact Detach sets are working perfectly for me except that they don't stick. When I try and tape them down, the tape causes itchy/painful rashes under it, even after only a few hours. Skin Tac definitely helps the sticking problem, but I'm pretty sure it's ruining my skin. The past few sites I've removed have been very irritated. Basically like my sites prior to switching infusion sets. I tried removing them more gently, but it doesn't help much. The area underneath both the adhesive patches gets red, raised, and welt-y even after 24 hours. In fact, when I put in a few site tonight it was in an area that hurt a bit, so I moved it, and even after only about an hour there were already two little welts underneath.
I could probably deal with it and wait on getting some adhesive remover if it was just underneath my sites ... But the area all around the sites, wherever the Skin Tac touched, seems to get red and dry and there are some areas that look like they are peeling. Almost like an old sunburn. I put moisturizing cream on it, but I don't really want to ruin large swaths of skin with Skin Tac ... I know Skin Tac has alcohol which is drying, but I used to use alcohol for all my old sites and never had a problem.
When I first switched sets my insulin needs went way down. Over the past week they have gone right back up. With the higher settings my control is still awesome as long as my sites don't get the big hive around the cannula/needle, it seems. But it makes me wonder if irritation from Skin Tac plays a role (though it could also be hormones, weather changes, or something else).
Suggestions? Any other pumpers with allergies and/or super sensitive skin who found good solutions? Especially interested in people who have had problems with Skin Tac, as it's supposed to be hypoallergenic! I'm beginning to think just having anything on my skin irritates it, since I often get irritation from Band-Aids and even clothing.